Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at May 27, 2006, 3:15 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at May 28, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 3:15 AM MDT (09:15 UTC)
- In effect from
- May 28, 2006, 12:00 PM MDT
- Expired
- May 28, 2006, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 27, 2:30 AM MDT, 45 minutes earlier.
Area forecast discussion, May 27, 2:30 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT SAT MAY 27 2006
.DISCUSSION...FORECAST CONCERNS TODAY AND SUNDAY ARE HOW WINDY IT
WILL GET...POSSIBLE RECORD HIGH TEMPERATURES AND FIRE WEATHER.
TODAY/TONIGHT...THERMAL RIDGE WILL REMAIN ON TOP OF THE FORECAST
AREA TODAY WITH 850 TEMPERATURES SUPPORTING HIGHS IN THE UPPER 90S
TO LOW 100S. THIS WILL BREAK SEVERAL RECORDS. SURFACE
TROUGH/DRYLINE WILL REMAIN NEARLY STATIONARY NEAR THE CO/KS
BORDER. SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY WITH WINDY
CONDITIONS EXPECTED. WIND ADVISORIES MAY BE NEEDED WITH BETTER
CHANCE OF VERIFYING ACROSS THE EASTERN 1/3 OF THE AREA. WILL LET
INCOMING SHIFT GET ANOTHER MODEL RUN BEFORE MAKING THE CALL IF
NEED BE. EASTWARD EXTENT OF THIS TROUGH/DRYLINE WILL DICTATE HOW
MUCH INSTABILITY AND POSSIBLE STORMS DEVELOP ACROSS OUR FAR
EASTERN FORECAST AREA OR OUT OF IT. AS THE WEST COAST UPPER TROUGH
SLOWLY ADVANCES TOWARD OUR AREA THE SURFACE TROUGH WILL SLOWLY
MOVE EAST. MILD TEMPERATURES ARE EXPECTED...ESPECIALLY ACROSS THE
EASTERN 1/3 OF THE AREA WHERE WARM SOUTHERLY WINDS CONTINUE.
SUNDAY/SUNDAY NIGHT...DESPITE STRONG SOUTH TO SOUTHWEST WINDS
SLIGHTLY COOLER AIR FILTERS INTO THE AREA AS THE WEST COAST TROUGH
EDGES CLOSER TO THE AREA. ITS EASTWARD PROGRESSION IS BEING HELD
UP BY AN UPPER LEVEL RIDGE AXIS CENTERED ACROSS THE EASTERN
SEABOARD. THE FRONT FINALLY SLIPS THROUGH THE AREA SUNDAY NIGHT
BRINGING A SHIFT IN THE WINDS TO THE NORTH/NORTHWEST AND SOME
COOLER OVERNIGHT TEMPERATURES.
MONDAY/MONDAY NIGHT...HIGH PRESSURE BUILDS INTO THE AREA BRINGING
COOLER TEMPERATURES ON AVERAGE AROUND 15 DEGREES. MID LEVEL
MOISTURE STREAM NORTH/NORTHEAST OUT OF TEXAS AND MEXICO LATE IN
THE DAY BUT THE INSTABILITY IS EAST OF THE AREA SO NO
PRECIPITATION IS EXPECTED. FOR MONDAY NIGHT FRONTAL BOUNDARY IS
JUST EAST-SOUTH OF THE AREA...PARALLEL TO UPPER FLOW. LOW LEVEL
JET REDEVELOPS ACROSS THE WEST/SOUTHWEST THIRD OF THE AREA WHERE
NAM/GFS SHOW SUFFICIENT MID LEVEL MOISTURE...WEAK LIFT AND SOME
JET ENHANCEMENT. WILL REWORK CURRENT POP GRIDS TO HIGHLITE THE
WESTERN 1/3 OF THE AREA BUT AT THIS TIME KEEP THEM SILENT.
TUESDAY-FRIDAY...NOT A WHOLE LOT OF CHANGES WILL BE MADE. IT DOES
APPEAR PER DGEX/GFS 850 TEMPERATURES THAT CURRENT HIGH TEMPERATURE
FORECAST GRIDS MAY BE OPTIMISTIC AS OUR AREA BECOMES INFLUENCED BY
SOME UPPER TROUGHINESS.
&&
.FIRE WEATHER...RED FLAG WARNING LOOKS GOOD AS SOUTH WINDS
INCREASE THROUGH THE DAY WITH GUSTS OVER 25 MPH VERY LIKELY. RH
VALUES WILL DROP INTO THE 10 PERCENT RANGE AS TEMPERATURES
APPROACH THE MID AND UPPER 90S. ALTHOUGH TEMPERATURES ON SUNDAY
WILL DROP BACK TOWARD 90 RH VALUES WILL AGAIN AVERAGE 10 PERCENT
WITH SOUTHWEST WINDS GUSTING OVER 25 MPH. PER COORDINATION WITH
WFO BOU/PUB WILL ISSUE A RED FLAG WARNING FOR FAR EASTERN
COLORADO COUNTIES SUNDAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ252-COZ253-COZ254.
RED FLAG WARNING FROM 12 PM TO 9 PM MDT SUNDAY FOR COZ252-COZ253-
COZ254.
&&
DDTHazardous weather outlook, May 26, 10:40 AM MDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT FRI MAY 26 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT FRI MAY 26 2006 /1040 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING IN THE TRI STATE AREA. MOSTLY SUNNY SKIES WILL ALLOW FOR STRONG HEATING AND DESTABILIZATION TO OCCUR...WHILE SOUTHEAST WINDS INCREASE THE LOW LEVEL MOISTURE. STORMS COULD INITIATE ON ANY OF SEVERAL BOUNDARIES IN THE AREA...INCLUDING AN OUTFLOW BOUNDARY FROM OVERNIGHT STORMS JUST SOUTH OF INTERSTATE 70...A DEVELOPING DRY LINE NEAR THE COLORADO AND KANSAS STATE LINE...AND A WARM FRONT LIFTING OUT OF SOUTHWEST KANSAS. A WEAK UPPER LEVEL DISTURBANCE MOVING OUT OF COLORADO WILL CONTRIBUTE ADDITIONAL LIFT. LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS...HOWEVER DUE TO THE SURFACE BOUNDARIES IN THE AREA AN ISOLATED TORNADO CANNOT BE RULED OUT. A RED FLAG WARNING IS IN EFFECT FOR CHEYENNE AND KIT CARSON COUNTIES OF COLORADO FROM NOON UNTIL 9 PM MDT. ELSEWHERE...THE RANGELAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RED FLAG WARNING IS IN EFFECT FOR CHEYENNE...KIT CARSON AND YUMA COUNTIES OF COLORADO SATURDAY AFTERNOON FROM NOON UNTIL 9 PM MDT. ELSEWHERE...THE RANGELAND FIRE DANGER INDEX WILL AGAIN BE IN THE EXTREME CATEGORY. EXTREME FIRE DANGER CONDITIONS ARE EXPECTED AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM MDT (4 PM CDT). DDT/JDK
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:05 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 55 min |
| May 26, 6:13 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 29 min |
| May 26, 7:00 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 39 min |
| May 26, 7:07 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 23 min |
| May 26, 7:20 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 25 min |
| May 26, 7:37 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 38 min |
| May 26, 7:53 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 54 min |
| May 27, 10:47 AM MDT | Wind Advisory | GLD | Gove, Graham, Norton, Sheridan | 7 hr |
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.